I would like to see who has had any elevated pancreas enzymes from using Trileptal (oxycarbazepine) for at least 3-5 years. I just had this happen when I had a blood test recently. Been using this drug for 3 years. MY GP is concerned so I had an ultrasound test which was negative and he wants to do a 2nd blood test in 30 days. My neurologist told me it isn't an issue and doesn't think it is from using this drug. WebMD states otherwise. Jim
Jim, I don’t know as I’ve never used this med, but I would call your pharmacist , they could tell you!
Not sure of the answer, but trust your instinct Jim, stay on too of it !
Wishing you well, Mimi
Hi Jim, I would talk to a specialist about it.....that would be the pharmacist. They know more than most doctors since this is thier field. I'm a Trileptal lover and haven't had any issues with my bloodwork, but you've been on it alot longer than I have. I hope that your next blood test reads better.
I had some crazy scary blood results from the sister drug. Any how I would make sure your doctors keep a close eye on these. Make sure your GP and your neuro work together as a team, even if they have different offices, are in different cities. It’s no fun getting liver damage or have some go wrong with your kidneys. Most likely you’ll need to get some blood done at least once a month. Depending on what the levels are your doctors might lower dosages or even have to stop treatment of that medication. Not trying to scare you on this, nor is this medicinal advice to follow. I just want to give an idea of what they may need to do.
When I had this happen it was very early on in my joinery with TN. I was just starting out on this medication. It was either a month, or two, no more than three months of taking it. Anyhow, my doctor/s were trying to get me to a therputic level with the medication. I had call both my GP and my neuro. They decided that I should up my dosage and to go in and see my GP after two or three days. I went in and I remember telling him that I just felt like a zombie, and felt like I was on a tilt a whirl ride all the time. My husband was at that appointment and also said I was very lethargic for past couple of days. Well I had my blood drawn, got a band aide, and went home with no sticker or lolly (really they should give us adults stickers and lolly pops too when we get a shot or have blood drawn). When the blood results came back in both doctors called and instructed me to stop the medication, my levels were way too high and I’d end up in the hospital if I kept taking the medication. Since I was not on the medication for very long and the levels were so bad they just stop it cold trike and put me on another drug. The second time that happen was when I got hospitalized for different health issue. I was in there for about a week. For three days I couldn’t tell ya if up was down or down was up I so sick. I just stay in the horrible hospital bed and took what ever I was give either by a tube or by mouth. On the third was when I noticed they were giving me Carbazenbine. I told the nurse that I should not be taking this drug and well it turned into a crazy fight, in the end I just took the damn Carbazenbine. The day I was discharged I had to go see my GP right after I was releases for the hospital. I told my GP about what they given me. Which hooray, got me more blood work. The neuro called me to make sure I did not take any of the prescriptions that the hospital gave me. My liver should signs of damage and my kidneys had some really bad problems too. In the end my neuro filed a complaint about the drugs I was give while I was admitted and the one that were prescriped.
Any how, to make a long story short; yes you should be cautious when your levels come back high. It’s nothing to panick over but it is something that should be monitor.
I hope this helps a little. Sorry for my rambling.
PS on side note I have found their are quite a few doctors that do not check the blood levels ever or do not do the blood work tests regularly. A reminder or question about how often and what to look for can be a polite way to point out that these should be check on a regular basis and also should be monitor when the levels began to change from the base reading level.